MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE ACROMIONIZER BURR(6); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE ACROMIONIZER BURR(6); SAW, POWERED, AND ACCESSORIES
Model Number 72200724
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual investigation concluded the reportable event; however, this results will include additional evaluation comments and the entire summary will be shared later by a supplemental mdr.
 
Event or Problem Description
It was reported that during arthroscopy, the dyonics burr could not be rotated when the device was used.The procedure was successfully completed with a s+n back-up.No patient injuries or delay were reported.Based on the results of investigation the burr overheated and had melted components this makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: one single 72200724 dyonics 4.0mm elite acromionizer burr used for treatment, was returned for evaluation.Ifu confirms precautionary statements and recommendations for proper use of product.Visual evaluation confirmed that the burr had melted components.Overheating, melted material condition is aligned with devices being tested or run without or with inadequate suction and irrigation.Per ifu 1060595: ¿irreversible damage may occur to blades or burrs if they are run without the flow of irrigation (dry).¿ binding and seizing may occur due to bone, tissue or metal shavings, fragments not excising efficiently.Periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running.Irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry).¿ complaint history review for three years prior indicated similar allegations for the product code reported.Batch review was unattainable without a valid lot number reported.No root cause related to the manufacture of the device was confirmed.Product met specifications upon release to distribution.No further investigation is warranted at this time.

Brand Name
DYONICS 4.0MM ELITE ACROMIONIZER BURR(6)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10193036
Report Number1219602-2020-00956
Device Sequence Number2464780
Product Code HAB
UDI-Device Identifier03596010578020
UDI-Public03596010578020
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200724
Device Catalogue Number72200724
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2020
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer07/08/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1